blood tested weekly but now wants to go off the medication. Are there options like reducing the dosage and having the blood drawn once a month. When I ask her why, her explanation is that she hates being cold all the time and having to weekly test her blood. Appreciate any input before I contact her doctor so I have some knowledge to ask relevant questions
I now have my INRs done through testing my finger with a small portable machine at the clinic. This method might be easier for your mom. Does she have to go to a clinic or busy lab to have the tests? That can get tedious & onerous, week after week. Perhaps she'd be a candidate for going bi-weekly instead. Her readings & other factors actually dictate the dosage amount & how often an INR is done.
Good luck! I hope you're able to arrive at a suitable solution for your mom. :)
Her options are Xarelto or Eliquis in pill format or Arixtra or Lovenox in injectable format. Eliquis would be off label for now. There would not be any testing required with any of these drugs. If she is in a nursing home, you may find that you will get a lot of resistance to switching to these drugs because they will no longer be doing blood draws and some Internist do not feel comfortable with the new pills. To get around this issue you could have your mother see an outside Hematologist who would prescribe the above drugs and then the nursing home would have to comply. If your mother is in a nursing home, is she on MedicAID?
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had traces of blood in my semen before starting coumadin therapy for blood clots. Would it be safe
Posted 16 Jan 2012 • 1 answer
Posted 23 Jun 2012 • 3 answers
Posted 5 Dec 2012 • 5 answers
I am on Coumadin for blood clots I had after my double mastectomy ..I have read conflicting reports?
Posted 15 Sep 2016 • 0 answers
Posted 20 Jul 2017 • 0 answers